Nebraska, 2005

Hail in Nebraska, April 11, 2005

April 11, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 11, 1:20 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 11, 1:20 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 PM CDT MON APR 11 2005

.DISCUSSION...
AFTER CONVECTION THIS AFTERNOON AND EVENING...RAIN CHANCES THROUGH
WEDNESDAY THEN OVER THE WEEKEND ARE THE MAIN FORECAST CONCERNS.

SURFACE COLD FRONT DRIFTED ONLY SLOWLY DEEPER INTO EASTERN NEBRASKA
OVERNIGHT...AND NOW IS BISECTING THE CWA FROM NORTHEAST TO
SOUTHWEST.  SUFFICIENT LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY TO
GET STORMS TO FIRE IN ENVIRONMENT OF 1000-1500 J/KG SBCAPE AND STEEP
MID LEVEL LAPSE RATES.  UPPER LOW WAS MEANDERING THROUGH KANSAS THIS
AFTERNOON...HELPING TO COOL MID LEVELS AND WAS PROVIDING DIFFLUENT
FLOW ALOFT IN EASTERN KANSAS AND NEBRASKA.  MEANWHILE STRONG 0-6KM
SHEAR NEAR 60KTS SOUTH OF SURFACE FRONT...COMBINED WITH ABOVE
PARAMETERS...WILL PROVIDE TORNADIC THREAT TO THE SOUTHEAST HALF OF
THE CWA THROUGH THE EVENING.  REFERENCE TORNADO WATCH NUMBER 151 FOR
FURTHER DETAILS.

AFTER THIS EVENINGS CONVECTION...EXPECT A TRANSITION INTO MORE OF A
SHOWERY RAIN CHANCE AS UPPER LOW ROLLS INTO MISSOURI BY
MORNING...AND SURFACE FRONT CLEARS THE SOUTHEAST CWA.  INVERTED
SURFACE TROUGH STRUCTURE ALONG WITH LOBES OF VORTICITY ROUNDING
UPPER LOW WILL KEEP RAIN CHANCE IN THE AREA AT LEAST THROUGH TUESDAY
NIGHT.  CURRENT FORECAST HAS A GOOD HANDLE ON THIS SO HAVE ONLY MADE
A FEW ADJUSTMENTS TO PRECIP CHANCES.

COOLER CONDITIONS EXPECTED BEHIND COLD FRONT AND MOSTLY CLOUDY
SKIES ON TUESDAY...AND THEN AGAIN WEDNESDAY.  MORE BREAKS IN THE
CLOUDS ARE EXPECTED WEDNESDAY SO HAVE WARMED TEMPS UP A BIT.  A
SLIGHT WARMING TREND THROUGH THE REST OF THE WEEK IS STILL ON TAP AS
UPPER RIDGING AND SOUTHERLY FLOW RETURN.  COULD SEE TEMPERATURES
WARMER THAN FORECAST ON FRIDAY AHEAD OF NEXT BOUNDARY DROPPING
SOUTHEAST.

00Z MODELS SEEMED TO BE CONVERGING ON A TIMING SOLUTION FOR NEXT
FRONT ROLLING INTO THE AREA ON SATURDAY.  HOWEVER 12Z GFS HAS SPED
THIS SYSTEM UP A BIT AND WOULD PLACE BEST PRECIP CHANCES FRIDAY
NIGHT WITH LITTLE PRECIP ON SATURDAY.  HAVE OPTED TO STAY CLOSE TO
CURRENT FORECAST...WHICH WAS IN LINE WITH EARLIER MODEL RUNS...BASED
ON EXPECTED SLOWER MOVEMENT OF NEXT SYSTEM BEHIND WEAKENING REX
BLOCK TO OUR EAST.  THIS WOULD PUT THE COLD FRONT INTO THE CWA
SATURDAY AFTERNOON WHEN BEST THUNDERSTORM CHANCES WOULD OCCUR.

DRY CONDITIONS EXPECTED BEHIND THE FRONT SUNDAY AND MONDAY WITH
TEMPERATURES REBOUNDING ONLY SLIGHTLY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DERGAN
Hazardous weather outlook, Apr 11, 3:31 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
431 PM CDT MON APR 11 2005

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
078-088>093-121100-
BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-
JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SHELBY IA-WASHINGTON-
431 PM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.

ONGOING SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS EVENING.  WHILE LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREATS...AREAS SOUTHEAST OF A LINE
FROM ONAWA TO OMAHA...LINCOLN AND FAIRBURY HAVE THE GREATER CHANCE
FOR ISOLATED TORNADOES THROUGH THIS EVENING.

A COLD FRONT DRIFTING THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA
WILL BRING AN END TO THE SEVERE WEATHER THREAT BY MIDNIGHT...WITH
SCATTERED SHOWERS AND A FEW THUNDERSTORMS POSSIBLE AFTER MIDNIGHT.

SCATTERED SHOWERS ARE EXPECTED ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY AS ANOTHER COLD
FRONT SWEEPS THROUGH THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...BUT IS NOT
EXPECTED AFTER MIDNIGHT OR TUESDAY.

NEZ011-012-015>018-030>033-042-043-050-065-121100-
ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
SEWARD-STANTON-THURSTON-WAYNE-
431 PM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED SHOWERS WITH A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING...HOWEVER THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

MORE SCATTERED SHOWERS ARE POSSIBLE ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY AS ANOTHER COLD
FRONT SWEEPS THROUGH THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR TUESDAY.

DERGAN

In the hours before

Local storm report, Apr 11, 3:19 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
419 PM CDT MON APR 11 2005 ...DELETED AIRPLANE REPORT...

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             3 E SYRACUSE            40.66N 96.13W
04/11/2005  0.88 INCH        OTOE               NE   EMERGENCY MNGR

0415 PM     HAIL             2 W DUNBAR              40.67N 96.07W
04/11/2005  0.88 INCH        OTOE               NE   EMERGENCY MNGR

KLISH
Local storm report, Apr 11, 3:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
428 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             OMAHA                   41.26N 96.01W
04/11/2005  0.75 INCH        DOUGLAS            NE   AMATEUR RADIO

            2ND AND STATE

&&
72ND AND STATE

KLISH
Local storm report, Apr 11, 3:34 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             2 W ODELL               40.05N 96.84W
04/11/2005  1.25 INCH        GAGE               NE   EMERGENCY MNGR

0428 PM     HAIL             ODELL                   40.05N 96.80W
04/11/2005  1.00 INCH        GAGE               NE   EMERGENCY MNGR

&&

KLISH
Local storm report, Apr 11, 3:36 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
436 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             1 W ODELL               40.05N 96.82W
04/11/2005  1.50 INCH        GAGE               NE   EMERGENCY MNGR

&&

DEWALD
Local storm report, Apr 11, 3:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
439 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             PAPILLION               41.16N 96.04W
04/11/2005  0.88 INCH        SARPY              NE   TRAINED SPOTTER

&&

DERGAN
Local storm report, Apr 11, 3:42 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
442 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             1 E WYMORE              40.12N 96.65W
04/11/2005  0.88 INCH        GAGE               NE   EMERGENCY MNGR

&&

DERGAN

The radar

The Omaha radar (KOAX), 54 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cass

When
April 11, 3:50 PM CST
Where
Cass County, 1 mi W of Weeping Water
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -96.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443765.